Alert archive / New Mexico / High Wind Warnings in 2026
High Wind Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 19, 2026, 5:47 PM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Feb 20, 2026, 5:00 AM MST. It was in force for 14 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 5:47 PM MST (00:47 UTC)
- In effect from
- Feb 20, 2026, 5:00 AM MST
- Expired
- Feb 20, 2026, 7:18 PM MST
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 10:52 AM MST | NON-TSTM WND GST 61 | 1 Ene Pine Springs, TX | Pinery RAWS station recorded a wind gust of 61 mph. |
| Feb 20, 2:11 PM MST | NON-TSTM WND GST 58 | 6 W Whites City, NM | TTU Mesonet station 164 Carlsbad Caverns NP recorded a wind gust of 58 mph. |
| Feb 20, 5:14 PM MST | NON-TSTM WND GST 65 | Pine Springs, TX | TTU Mesonet station 60 Pine Springs GMNP recorded a wind gust of 65 mph. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3665 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS74 KMAF 200047 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 547 PM MST Thu Feb 19 2026 NMZ027-TXZ270-271-210600- /O.UPG.KMAF.HW.A.0005.260220T1500Z-260221T0300Z/ /O.NEW.KMAF.HW.W.0007.260220T1200Z-260221T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 547 PM MST Thu Feb 19 2026 /647 PM CST Thu Feb 19 2026/ ...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ TO 11 PM MST /MIDNIGHT CST/ FRIDAY... * WHAT...West winds 30 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 5 AM MST /6 AM CST/ to 11 PM MST /midnight CST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-TXZ273-210600- /O.NEW.KMAF.HW.W.0007.260220T1800Z-260221T0600Z/ Eddy County Plains-Eastern Culberson- Including the cities of Carlsbad Caverns NP, Artesia, and Carlsbad 547 PM MST Thu Feb 19 2026 /647 PM CST Thu Feb 19 2026/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 11 PM MST /MIDNIGHT CST/ FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...From 11 AM MST /noon CST/ to 11 PM MST /midnight CST/ Friday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-210000- /O.NEW.KMAF.WI.Y.0005.260220T1800Z-260221T0000Z/ Northern Lea-Central Lea- Including the cities of Tatum, Lovington, and Hobbs 547 PM MST Thu Feb 19 2026 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Central Lea and Northern Lea Counties. * WHEN...From 11 AM to 5 PM MST Friday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ DeBerry
3 follow-up statements
469 WWUS74 KMAF 200935 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 235 AM MST Fri Feb 20 2026 NMZ028-TXZ273-210000- /O.EXT.KMAF.HW.W.0007.260220T1700Z-260221T0100Z/ Eddy County Plains-Eastern Culberson- Including the cities of Carlsbad, Artesia, and Carlsbad Caverns NP 235 AM MST Fri Feb 20 2026 /335 AM CST Fri Feb 20 2026/ ...HIGH WIND WARNING NOW IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 6 PM MST /7 PM CST/ THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...From 10 AM MST /11 AM CST/ this morning to 6 PM MST /7 PM CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ027-TXZ270-271-210000- /O.CON.KMAF.HW.W.0007.260220T1200Z-260221T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 235 AM MST Fri Feb 20 2026 /335 AM CST Fri Feb 20 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST /MIDNIGHT CST/ THIS EVENING... * WHAT...West winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 11 PM MST /midnight CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ034-TXZ045-272-210000- /O.EXA.KMAF.WI.Y.0005.260220T1800Z-260221T0000Z/ Southern Lea-Gaines-Van Horn and Highway 54 Corridor- Including the cities of Seminole, Jal, Eunice, and Van Horn 235 AM MST Fri Feb 20 2026 /335 AM CST Fri Feb 20 2026/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In New Mexico, Southern Lea County. In Texas, Van Horn and Highway 54 Corridor, and Gaines County. * WHEN...From 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Strong winds will blow around unsecured objects and can cause reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-210000- /O.CON.KMAF.WI.Y.0005.260220T1800Z-260221T0000Z/ Northern Lea-Central Lea- Including the cities of Lovington, Hobbs, and Tatum 235 AM MST Fri Feb 20 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Lea and Northern Lea Counties. * WHEN...From 11 AM this morning to 5 PM MST this afternoon. * IMPACTS...Strong winds will blow around unsecured objects and can cause reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Lindsey
483 WWUS74 KMAF 201752 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1052 AM MST Fri Feb 20 2026 NMZ027-TXZ270-271-210400- /O.EXT.KMAF.HW.W.0007.000000T0000Z-260221T0400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 1052 AM MST Fri Feb 20 2026 /1152 AM CST Fri Feb 20 2026/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST /10 PM CST/ THIS EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 75 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 9 PM MST /10 PM CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-TXZ273-210100- /O.CON.KMAF.HW.W.0007.000000T0000Z-260221T0100Z/ Eddy County Plains-Eastern Culberson- Including the cities of Carlsbad Caverns NP, Artesia, and Carlsbad 1052 AM MST Fri Feb 20 2026 /1152 AM CST Fri Feb 20 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST /7 PM CST/ THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...In New Mexico, Eddy County Plains. In Texas, Eastern Culberson County. * WHEN...Until 6 PM MST /7 PM CST/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ045-272-210000- /O.CON.KMAF.WI.Y.0005.260220T1800Z-260221T0000Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Van Horn and Highway 54 Corridor- Including the cities of Lovington, Van Horn, Tatum, Eunice, Jal, Seminole, and Hobbs 1052 AM MST Fri Feb 20 2026 /1152 AM CST Fri Feb 20 2026/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lea County, Gaines, and Van Horn and Highway 54 Corridor. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Lamberson
545 WWUS74 KMAF 210218 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 718 PM MST Fri Feb 20 2026 NMZ027-TXZ270-271-210330- /O.CAN.KMAF.HW.W.0007.000000T0000Z-260221T0400Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 718 PM MST Fri Feb 20 2026 /818 PM CST Fri Feb 20 2026/ ...HIGH WIND WARNING IS CANCELLED... The threat has ended. $$ DeBerry
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 19, 3:54 PM MST, 1 hour 53 minutes earlier. Its key messages:
- Updated at 450 PM CST Thu Feb 19 2026
- Gusty winds persist today and tomorrow. Periods of hazardous winds are still expected in the Guadalupe Mountains through Friday evening.
- Elevated to near-critical fire weather conditions continue today. Near-critical to critical conditions are forecast for Friday.
- Warmer than average temperatures persist through Friday before a cold front brings near to below normal temperatures through the weekend.
Area forecast discussion, Feb 19, 3:54 PM MST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
454 PM CST Thu Feb 19 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 450 PM CST Thu Feb 19 2026
- Gusty winds persist today and tomorrow. Periods of hazardous
winds are still expected in the Guadalupe Mountains through
Friday evening.
- Elevated to near-critical fire weather conditions continue
today. Near-critical to critical conditions are forecast for
Friday.
- Warmer than average temperatures persist through Friday before a
cold front brings near to below normal temperatures through the
weekend.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 115 PM CST Thu Feb 19 2026
Current Mesoanalysis depicts the shortwave (and associated surface
low) that brought gusty winds to the area yesterday moving out of
the plains and into the Midwest. Meanwhile, amplified flow aloft
persists over west Texas and southeast New Mexico. Given the
eastward displacement of the surface low and the shortwave, overall
winds today will be a bit weaker than yesterday and Tuesday. As a
result, the only wind product currently in effect is the High Wind
Warning for the Guadalupe Mountains, which runs through this
evening. That being said, though winds today will be just below Wind
Advisory criteria elsewhere, they will still be quite gusty across
much of the area. Highs top out in the upper 60s and low-to-mid 70s
across much of the region today (80s along the Rio Grande). Winds
taper down tonight, and lows drop into the 40s for most locations
(mid-to-upper 30s in the higher terrain).
Another shortwave approaches the plains Friday, leading to the
development of another surface low east of the Rockies. Since this
shortwave and surface low will be closer to our area, tomorrow's
winds look stronger overall than today's. The High Wind Watch issued
last night remains in effect for the Guadalupe Mountains tomorrow
morning through the evening. Additional wind products may be deemed
necessary by tonight's forecast update. Gusty winds and dry
conditions will also lead to another day of enhanced fire weather
concerns (see the Fire Weather Discussion below for more details).
Tomorrow's highs end up similar to today's. Nevertheless, Friday's
surface low manages to send a stronger front south into our area by
Saturday morning. This sets up a period of near-normal temperatures
this weekend. More on that in the Long Term discussion.
Sprang
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 115 PM CST Thu Feb 19 2026
The Long Term period begins with cooler temperatures behind the cold
front passage, with afternoon highs in the 60s for most on Saturday
(70s near the Rio Grande). Overnight lows Saturday night bottom out
into the 30s areawide (except 40s near the Rio Grande and 20s across
portions of Lea County, New Mexico and Gaines County, Texas).
Temperatures drop even further on Sunday as cloud cover limits
daytime heating, with afternoon highs in the upper 50s to mid 60s
for most. A warming trend looks to be in store next week as cluster
analysis shows the upper-level ridge moving over our region. There
continues to be hints of the return of breezy winds by Tuesday and
Wednesday next week due to surface lee troughing. However, these
details will need to be ironed out in future forecast packages.
Greening
&&
.AVIATION...
(00Z TAFS)
Issued at 450 PM CST Thu Feb 19 2026
VFR conditions will prevail next 24 hours. Westerly surface winds
should decouple after sundown, but should resume by late morning
Friday. High clouds will persist.
&&
.FIRE WEATHER...
Issued at 115 PM CST Thu Feb 19 2026
Elevated to near-critical fire weather conditions continue the rest
of this afternoon/early evening over southeast New Mexico, portions
of the Trans-Pecos, and the Davis Mountains. Gusty southwesterly to
westerly winds are expected to continue through this evening in
these locations. Coinciding RH values will bottom out between 15-25%
by the afternoon. Given these parameters, a Rangeland Fire Danger
Statement will continue over the aforementioned areas the rest of
this afternoon.
Winds Friday look a bit stronger than today's, and Min RHs are
forecast to be lower (in the 9-15% range). Because of this, the
Fire Weather Watch has been upgraded to a Red Flag Warning and is
in effect for Friday afternoon and evening, particularly for the
same locations that received Red Flag Warnings during previous
days. Friday night, a cold front starts to make its way through
the area. This yields near/slightly below normal temperatures
through the weekend, which will (along with relatively lighter
winds) help reduce fire weather concerns.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 42 75 38 61 / 0 0 0 0
Carlsbad 42 68 36 62 / 0 0 0 0
Dryden 49 84 50 73 / 0 0 0 0
Fort Stockton 48 79 43 66 / 0 0 0 0
Guadalupe Pass 42 59 36 55 / 0 0 0 0
Hobbs 41 68 35 61 / 0 0 0 0
Marfa 34 70 33 64 / 0 0 0 0
Midland Intl Airport 45 74 41 62 / 0 0 0 0
Odessa 46 73 41 62 / 0 0 0 0
Wink 42 74 38 64 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 10 PM CST /9 PM MST/ this evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
High Wind Watch from Friday morning through Friday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...High Wind Warning until 9 PM MST this evening for Guadalupe
Mountains of Eddy County.
High Wind Watch from Friday morning through Friday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...13
LONG TERM....55
AVIATION...99In the hours before
Local storm report, Feb 19, 1:09 PM MST, 4 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
209 PM CST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM Non-Tstm Wnd Gst 14 W Toyavale 30.96N 104.02W
02/19/2026 M57 MPH Jeff Davis TX Mesonet
Mesonet station 167 Toyahvale 13W.
0616 PM Non-Tstm Wnd Gst Pine Springs 31.89N 104.81W
02/18/2026 M65 MPH Culberson TX Mesonet
Mesonet station 60 Pine Springs GMNP.
0652 PM Non-Tstm Wnd Gst 1 ENE Pine Springs 31.89N 104.80W
02/18/2026 M60 MPH Culberson TX Mesonet
Mesonet station PSGT2 Pinery.
1212 AM Non-Tstm Wnd Gst 5 WSW Otis 32.33N 104.25W
02/19/2026 M61 MPH Eddy NM ASOS
ASOS station KCNM Carlsbad.
0203 AM Non-Tstm Wnd Gst 6 W Whites City 32.17N 104.48W
02/19/2026 M89 MPH Eddy NM Mesonet
Mesonet station 164 Carlsbad Caverns NP.
0613 AM Non-Tstm Wnd Gst 3 ENE Queen 32.20N 104.69W
02/19/2026 M57 MPH Eddy NM Mesonet
Mesonet station QENN5 Queen.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 5:47 PM MST | Wind Advisory | MAF | Lea | 23 hr |
Nearby
High Wind Warnings in New Mexico, 2026High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.